MAUDE Adverse Event Report: BECKMAN COULTER, INC AU5800 CHEMISTRY ANALYZER; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE

BECKMAN COULTER, INC AU5800 CHEMISTRY ANALYZER; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Model Number AU5800-20 CHEMISTRY ANALYZER AU5800 AUTOMATION READY
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2026
Type of Reportable Event Serious Injury
Event or Problem Description
On 25mar2026, the customer reported that a patient¿s enzymatic creatinine (crea) assay, tested on their au5800 chemistry analyzer, showed falsely high results.The customer attributed high results to igm paraprotein interference within enzymatic creatinine assay.When the sample was diluted and tested on different (non-beckman) analyzers, the results were lower.Due to high results being released outside the laboratory, the patient was recommended to a renal referral.The was no report of harm or death associated with this event.By 14apr2026, upon obtaining additional information, beckman coulter became aware that the patient was then sent to the emergency department (ed).The customer could not confirm whether the patient received any treatment while at the ed.The customer only indicated that the patient¿s chronic kidney disease stage was changed from stage 3b to 4.No further details were provided.The customer did not provide patient data or demographics.
 
Additional Manufacturer Narrative
Beckman coulter reviewed the enzymatic creatinine assay¿s instructions for use (ifu) clearly state under ¿interferences¿: ¿in very rare cases gammopathy, especially monoclonal igm ((waldenström¿s macroglobulinemia), may cause unreliable results.¿ the beckman field applications specialist (fas) adjusted the parameter settings to have a ¿z¿ flag to hold all high creatinine results for review to resolve the issue.The customer was satisfied and no further issues were reported.The analyzer returned to normal operation.Section a2, a3, a4, and a5: information not provided by customer.Section e1, initial reporter telephone number is (b)(6).Beckman coulter internal identifier is case-(b)(4).

Brand Name
AU5800 CHEMISTRY ANALYZER
Common Device Name
ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Manufacturer (Section D)
BECKMAN COULTER, INC
250 s. kraemer blvd.
brea CA 92821 8000
Manufacturer (Section G)
BECKMAN COULTER MISHIMA K.K.
454-32 higashino
nagaizumi-cho sunto-gun
schizuoka JP-NO TA 4
JA   JP-NOTA 41
Manufacturer Contact
shama agtey
1000 lake hazeltine drive
chaska, MN 55318
9524916938
MDR Report Key24971068
Report Number9612296-2026-00177
Device Sequence Number12009928
Product Code JJE
UDI-Device Identifier14987666543023
UDI-Public(01)14987666543023(11)240215
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K112412
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAU5800-20 CHEMISTRY ANALYZER AU5800 AUTOMATION READY
Device Catalogue NumberB96698
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2026
Initial Report FDA Received Date04/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown